MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SUPPORT STRAIGHT 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SUPPORT STRAIGHT 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Catalog Number S2SPS14215
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during procedure for an acute ischemic stroke patient with a calcified clot located at m1, the physician faced resistance when advancing the subject guidewire halfway through the clot.While advancing, the distal tip of the subject guidewire was unable to torque properly and got lodged in the clot area.When the subject guidewire was removed from the microcatheter, the physician observed that the distal tip was stretched partially broken.The procedure was completed successfully by replacing the subject device.No clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H3 device evaluated by mfg ¿updated.D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.D4 gtin - corrected.There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the distal 5.5cm of the nitinol tubing was fractured with stretching to the platinum coil.Functional test was not required due to the fractured wire.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported guidewire distal tip fracture and stretch were confirmed.The reported device difficulty engaging target vessel and torque problem were not replicated, however the damage noted is consistent with the reported event.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that this case involved an acute ischemic stroke patient with a calcified clot located at m1.The physician faced resistance when advancing the guidewire halfway through the clot, while advancing the distal tip was unable to torque properly and got lodged in the clot area.When the guidewire was removed from the microcatheter, the physician observed that the distal tip of the synchro2 support guidewire have been stretched but the wire was not completely detached.Additional information provided by the customer states that the inferior division of middle cerebral artery mca was quite tortuous.During analysis the guidewire was returned and confirmed to be stretched with fracture to the nitinol tubing, confirming the reported event.It is probable that the guidewire experienced difficulties to pass through the calcified clot due to the consistency of the calcified clot, this likely caused the guidewire to become difficult to torque and the subsequent fracture and stretch to the guidewire during the attempt to remove the guidewire.An assignable cause of procedural factors will be assigned to the reported events of device difficulty engaging target vessel, guidewire torque problem, guidewire distal tip stretched and guidewire distal tip broken/fractured during use and analyzed defects of guidewire distal tip stretched and guidewire distal tip broken/fractured during use, as these defects appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.

Brand Name
SYNCHRO2-14 SUPPORT STRAIGHT 215CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key20371734
Report Number3012931345-2024-00178
Device Sequence Number6877787
Product Code MOF
UDI-Device Identifier07613327459630
UDI-Public(01)07613327459630(17)260930(10)0000564976
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K190843
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue NumberS2SPS14215
Device Lot Number0000564976
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/10/2024
Supplement Date Received by Manufacturer11/18/2024
Initial Report FDA Received Date10/04/2024
Supplement Report FDA Received Date12/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEADWAY 21 MICROCATHETER (NON-STRYKER).; SOLITAIRE 4MM STENT (NON-STRYKER).
Patient SexUnknown